Alert archive / Missouri / Dense Fog Advisories in 2021
Dense Fog Advisory 13, NWS St. Louis, MO
NWS St. Louis, MO issued this dense fog advisory at Dec 30, 2021, 9:23 PM CST for 14 counties in Illinois; 18 counties in Missouri. It took effect at Dec 31, 2021, 3:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2021, 9:23 PM CST (03:23 UTC)
- In effect from
- Dec 31, 2021, 3:00 AM CST
- Expired
- Dec 31, 2021, 12:00 PM CST
- In force
- 9 hr
- Issued by
- NWS St. Louis, MO
All 32 counties
Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Montgomery County, IL, Pike County, IL, Saint Clair County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Pike County, MO, Ralls County, MO, Saint Charles County, MO, Saint Louis County, MO, Shelby County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 55 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
970 WWUS73 KLSX 310323 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 923 PM CST Thu Dec 30 2021 ILZ058>060-064-065-070-095>099-MOZ018-019-026-027-035-036-052-311600- /O.NEW.KLSX.FG.Y.0013.211231T0900Z-211231T1600Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Marion IL- Adams IL-Brown IL-Pike IL-Calhoun IL-Jersey IL-Knox MO-Lewis MO- Shelby MO-Marion MO-Ralls MO-Pike MO-Lincoln MO- Including the cities of Mount Sterling, Quincy, Pittsfield, Litchfield, Bowling Green, Centralia, Salem, Hannibal, and Vandalia 923 PM CST Thu Dec 30 2021 ...DENSE FOG ADVISORY IN EFFECT FROM 3 AM TO 10 AM CST FRIDAY... * WHAT...Visibility one quarter to one half mile in dense fog. * WHERE...Portions of south central, southwest, and west central Illinois, and portions of east central and northeast Missouri. * WHEN...From 3 AM to 10 AM CST Friday. * IMPACTS...Low visibility could make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. Dense fog will substantially reduce visibilities, to one-quarter mile or less, resulting in hazardous driving conditions in some areas. Motorists are advised to use caution and slow down, as objects on and near roadways will be seen only at close range. && $$ Britt
7 follow-up statements
806 WWUS73 KLSX 310810 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 210 AM CST Fri Dec 31 2021 MOZ034-041-042-047-048-050-051-060-061-311600- /O.EXA.KLSX.FG.Y.0013.211231T0900Z-211231T1600Z/ Monroe MO-Boone MO-Audrain MO-Moniteau MO-Cole MO-Callaway MO- Montgomery MO-Warren MO-Saint Charles MO- Including the cities of Jefferson City, Columbia, Saint Charles, Fulton, and Mexico 210 AM CST Fri Dec 31 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Audrain MO, Boone MO, Callaway MO, Cole MO, Moniteau MO, Montgomery MO, Saint Charles MO, Warren MO and Monroe MO Counties. * WHEN...Until 10 AM CST this morning. * IMPACTS...Low visibility could make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. Dense fog will substantially reduce visibilities, to one-quarter mile or less, resulting in hazardous driving conditions in some areas. Motorists are advised to use caution and slow down, as objects on and near roadways will be seen only at close range. In addition, since temperatures are sub-freezing, be alert for frost, making for slippery roads, especially on bridge decks. && $$ ILZ058>060-064-065-070-095>099-MOZ018-019-026-027-035-036-052-311600- /O.CON.KLSX.FG.Y.0013.211231T0900Z-211231T1600Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Marion IL- Adams IL-Brown IL-Pike IL-Calhoun IL-Jersey IL-Knox MO-Lewis MO- Shelby MO-Marion MO-Ralls MO-Pike MO-Lincoln MO- Including the cities of Mount Sterling, Quincy, Pittsfield, Litchfield, Bowling Green, Centralia, Salem, Hannibal, and Vandalia 210 AM CST Fri Dec 31 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of south central, southwest, and west central Illinois, and portions of east central and northeast Missouri. * WHEN...Until 10 AM CST this morning. * IMPACTS...Low visibility could make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. Dense fog will substantially reduce visibilities, to one-quarter mile or less, resulting in hazardous driving conditions in some areas. Motorists are advised to use caution and slow down, as objects on and near roadways will be seen only at close range. In addition, since temperatures are sub-freezing, be alert for frost, making for slippery roads, especially on bridge decks. && $$ Maples
696 WWUS73 KLSX 311020 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 420 AM CST Fri Dec 31 2021 ILZ069-100-101-MOZ063-311600- /O.EXA.KLSX.FG.Y.0013.000000T0000Z-211231T1600Z/ Clinton IL-Madison IL-Saint Clair-Saint Louis MO- Including the cities of Belleville, Cahokia, Edwardsville, and Alton 420 AM CST Fri Dec 31 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Visibility one quarter to one half mile in dense fog. * WHERE...In Missouri, Saint Louis MO County. In Illinois, Clinton IL, Madison IL and Saint Clair Counties. * WHEN...Until 10 AM CST this morning. * IMPACTS...Low visibility could make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. Dense fog will substantially reduce visibilities, to one-quarter mile or less, resulting in hazardous driving conditions in some areas. Motorists are advised to use caution and slow down, as objects on and near roadways will be seen only at close range. In addition, since temperatures are sub-freezing, be alert for frost, making for slippery roads, especially on bridge decks. && $$ ILZ058>060-064-065-070-095>099-MOZ018-019-026-027-034>036-041-042- 047-048-050>052-060-061-311600- /O.CON.KLSX.FG.Y.0013.000000T0000Z-211231T1600Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Marion IL- Adams IL-Brown IL-Pike IL-Calhoun IL-Jersey IL-Knox MO-Lewis MO- Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole MO-Callaway MO-Montgomery MO-Lincoln MO- Warren MO-Saint Charles MO- Including the cities of Mount Sterling, Columbia, Quincy, Pittsfield, Mexico, Litchfield, Bowling Green, Centralia, Jefferson City, Salem, Saint Charles, Hannibal, Vandalia, and Fulton 420 AM CST Fri Dec 31 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of south central, southwest, and west central Illinois, and portions of central, east central, and northeast Missouri. * WHEN...Until 10 AM CST this morning. * IMPACTS...Low visibility could make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. Dense fog will substantially reduce visibilities, to one-quarter mile or less, resulting in hazardous driving conditions in some areas. Motorists are advised to use caution and slow down, as objects on and near roadways will be seen only at close range. In addition, since temperatures are sub-freezing, be alert for frost, making for slippery roads, especially on bridge decks. && $$ Gosselin
390 WWUS73 KLSX 311021 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 421 AM CST Fri Dec 31 2021 MOZ064-311600- /O.EXA.KLSX.FG.Y.0013.000000T0000Z-211231T1600Z/ Saint Louis City MO- Including the cities of Saint Louis 421 AM CST Fri Dec 31 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Visibility 2 to 3 miles in dense fog. * WHERE...Saint Louis City MO County. * WHEN...Until 10 AM CST this morning. * IMPACTS...Low visibility could make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. Dense fog will substantially reduce visibilities, to one-quarter mile or less, resulting in hazardous driving conditions in some areas. Motorists are advised to use caution and slow down, as objects on and near roadways will be seen only at close range. In addition, since temperatures are sub-freezing, be alert for frost, making for slippery roads, especially on bridge decks. && $$ ILZ058>060-064-065-069-070-095>101-MOZ018-019-026-027-034>036-041- 042-047-048-050>052-060-061-063-311600- /O.CON.KLSX.FG.Y.0013.000000T0000Z-211231T1600Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Adams IL-Brown IL-Pike IL-Calhoun IL-Jersey IL-Madison IL-Saint Clair-Knox MO-Lewis MO-Shelby MO-Marion MO-Monroe MO- Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole MO-Callaway MO-Montgomery MO-Lincoln MO-Warren MO-Saint Charles MO-Saint Louis MO- Including the cities of Mount Sterling, Columbia, Quincy, Pittsfield, Alton, Litchfield, Cahokia, Bowling Green, Jefferson City, Mexico, Centralia, Belleville, Salem, Edwardsville, Saint Charles, Hannibal, Vandalia, and Fulton 421 AM CST Fri Dec 31 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of south central, southwest, and west central Illinois, and portions of central, east central, and northeast Missouri. * WHEN...Until 10 AM CST this morning. * IMPACTS...Low visibility could make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. Dense fog will substantially reduce visibilities, to one-quarter mile or less, resulting in hazardous driving conditions in some areas. Motorists are advised to use caution and slow down, as objects on and near roadways will be seen only at close range. In addition, since temperatures are sub-freezing, be alert for frost, making for slippery roads, especially on bridge decks. && $$ Gosselin
823 WWUS73 KLSX 311418 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 818 AM CST Fri Dec 31 2021 MOZ041-042-047-048-050-051-060-311530- /O.CAN.KLSX.FG.Y.0013.000000T0000Z-211231T1600Z/ Boone MO-Audrain MO-Moniteau MO-Cole MO-Callaway MO-Montgomery MO- Warren MO- Including the cities of Jefferson City, Columbia, Fulton, and Mexico 818 AM CST Fri Dec 31 2021 ...DENSE FOG ADVISORY IS CANCELLED... Fog is dissipating across the area with visibilities rising above one quarter mile. $$ ILZ058>060-064-065-069-070-095>101-MOZ018-019-026-027-034>036-052- 061-063-064-311600- /O.CON.KLSX.FG.Y.0013.000000T0000Z-211231T1600Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Adams IL-Brown IL-Pike IL-Calhoun IL-Jersey IL-Madison IL-Saint Clair-Knox MO-Lewis MO-Shelby MO-Marion MO-Monroe MO- Ralls MO-Pike MO-Lincoln MO-Saint Charles MO-Saint Louis MO-Saint Louis City MO- Including the cities of Mount Sterling, Quincy, Pittsfield, Alton, Litchfield, Cahokia, Bowling Green, Saint Louis, Centralia, Belleville, Salem, Edwardsville, Saint Charles, Hannibal, and Vandalia 818 AM CST Fri Dec 31 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of south central, southwest, and west central Illinois, and portions of east central and northeast Missouri. * WHEN...Until 10 AM CST this morning. * IMPACTS...Low visibility could make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. Dense fog will substantially reduce visibilities, to one-quarter mile or less, resulting in hazardous driving conditions in some areas. Motorists are advised to use caution and slow down, as objects on and near roadways will be seen only at close range. In addition, since temperatures are sub-freezing, be alert for frost, making for slippery roads, especially on bridge decks. && $$ Pfahler
243 WWUS73 KLSX 311452 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 852 AM CST Fri Dec 31 2021 ILZ069-101-MOZ063-064-311600- /O.CAN.KLSX.FG.Y.0013.000000T0000Z-211231T1600Z/ Clinton IL-Saint Clair-Saint Louis MO-Saint Louis City MO- Including the cities of Saint Louis, Belleville, and Cahokia 852 AM CST Fri Dec 31 2021 ...DENSE FOG ADVISORY IS CANCELLED... Visibilities are rising above one quarter mile across the area. $$ ILZ058>060-064-065-070-095>100-MOZ018-019-026-027-034>036-052-061- 311600- /O.CON.KLSX.FG.Y.0013.000000T0000Z-211231T1600Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Marion IL- Adams IL-Brown IL-Pike IL-Calhoun IL-Jersey IL-Madison IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Lincoln MO-Saint Charles MO- Including the cities of Mount Sterling, Quincy, Pittsfield, Alton, Litchfield, Bowling Green, Centralia, Salem, Edwardsville, Saint Charles, Hannibal, and Vandalia 852 AM CST Fri Dec 31 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Visibility less than one mile in dense fog. * WHERE...Portions of south central, southwest, and west central Illinois, and portions of east central and northeast Missouri. * WHEN...Until 10 AM CST this morning. * IMPACTS...Low visibility could make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. Dense fog will substantially reduce visibilities, to one-quarter mile or less, resulting in hazardous driving conditions in some areas. Motorists are advised to use caution and slow down, as objects on and near roadways will be seen only at close range. In addition, since temperatures are sub-freezing, be alert for frost, making for slippery roads, especially on bridge decks. && $$ Pfahler
467 WWUS73 KLSX 311552 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 952 AM CST Fri Dec 31 2021 ILZ058>060-064-065-070-098>100-MOZ034>036-052-061-311700- /O.EXP.KLSX.FG.Y.0013.000000T0000Z-211231T1600Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Marion IL- Calhoun IL-Jersey IL-Madison IL-Monroe MO-Ralls MO-Pike MO- Lincoln MO-Saint Charles MO- Including the cities of Saint Charles, Alton, Litchfield, Bowling Green, Centralia, Salem, Edwardsville, and Vandalia 952 AM CST Fri Dec 31 2021 ...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... Most fog is dissipating and visibilities are rising above one quarter mile across the area. $$ ILZ095>097-MOZ018-019-026-027-311800- /O.EXT.KLSX.FG.Y.0013.000000T0000Z-211231T1800Z/ Adams IL-Brown IL-Pike IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Including the cities of Hannibal, Mount Sterling, Quincy, and Pittsfield 952 AM CST Fri Dec 31 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...In Missouri, Knox MO, Lewis MO, Marion MO and Shelby MO Counties. In Illinois, Adams IL, Brown IL and Pike IL Counties. * WHEN...Until Noon CST today. * IMPACTS...Low visibility could make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. Dense fog will substantially reduce visibilities, to one-quarter mile or less, resulting in hazardous driving conditions in some areas. Motorists are advised to use caution and slow down, as objects on and near roadways will be seen only at close range. In addition, since temperatures are sub-freezing, be alert for frost, making for slippery roads, especially on bridge decks. && $$ Pfahler
772 WWUS73 KLSX 311752 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 1152 AM CST Fri Dec 31 2021 ILZ095>097-MOZ018-019-026-027-311900- /O.EXP.KLSX.FG.Y.0013.000000T0000Z-211231T1800Z/ Adams IL-Brown IL-Pike IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Including the cities of Hannibal, Mount Sterling, Quincy, and Pittsfield 1152 AM CST Fri Dec 31 2021 ...DENSE FOG ADVISORY WILL EXPIRE AT NOON CST TODAY... Dense fog has dissipated...therefore the dense fog advisory will be allowed to expire. $$ Byrd
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this dense fog advisory went out at Dec 30, 6:17 PM CST, 3 hours 6 minutes earlier.
Area forecast discussion, Dec 30, 6:17 PM CST, 3 hours 6 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
617 PM CST Thu Dec 30 2021
.SHORT TERM... (Through Late Friday Night)
Issued at 353 PM CST Thu Dec 30 2021
Redevelopment of very low stratus and areas of fog will again be
possible tonight into Friday morning in portions of the CWA with
considerable moisture and light winds continuing to characterize the
boundary layer. Any fog and stratus present Friday morning, should
gradually dissipate and scatter, as low-level flow turns to the
south-southwest and strengthens, favoring mixing within the boundary
layer. This progression will also allow a much warmer day to take
place Friday with WAA also strengthening. As such, Friday's high
temps should warm into the 50s and 60s F. Warmer temps cannot be
ruled out, but upper and mid-level cloud cover will also be
increasing through the day. Nearly all of the daylight hours Friday
should be dry, but during the evening rain is expected to begin
developing across the Ozarks, eventually spreading northward as
increasing ascent associated with a series of low-amplitude upper-
level shortwave troughs arrive and is met with a plume of anomalous
moisture (std PW anoms >3 sigma). However, the main thrust of precip
will likely not occur until early Saturday morning, which segways
into the impending winter storm detailed below...
Pfahler
.LONG TERM... (Saturday through Next Thursday)
Issued at 353 PM CST Thu Dec 30 2021
As the case the last severals days, the main concern of the forecast
period is aimed at an impactful winter storm expected to take place
across the Midwest New Year's Day. Across central/northeastern MO
and west-central IL, confidence is high that serious impacts from
snow, sleet, and/or freezing rain will occur. However, details
regarding exact precip type and amounts remain plagued by
uncertainties in the storm's exact track and vertical thermal
profiles.
A baroclinic zone will strengthen across the CWA early Saturday
morning as a very cold and initially shallow cold airmass arrives
from the north. More vigorous and broader ascent will also
overspread the region at the leading edge of a more pronounced upper-
level shortwave trough, favoring a slowly deepening low-level
cyclone to track along the baroclinic zone and across the CWA on
Saturday. Ahead of this cyclone, the rain across southeastern
MO/southwestern IL is expected to blossom across much of the CWA,
with snow, sleet, and freezing rain also becoming possible across
north-central and northeastern MO as well as west-central IL as
precip encounters the sub-freezing air. The majority of EPS and
GEFS members still favor a corridor of heaviest snowfall across
near the IA-MO border, where banding of snowfall could occur due
to mid-level frontogenesis and deformation just to the northwest
of the 850-hPa cyclone track. The depth of the intruding low-level
cold airmass could also become quite deep with time, promoting a
deep DGZ supporting SLRs greater than 10:1. The current lose end
is the depth and northward extent of a warm nose around 850-hPa
ahead of the cyclone, which could melt falling snow and result in
sleet and/or freezing rain. Latest forecast soundings suggest that
this warm nose, although potentially stout, may be shallow above
the increasingly deep, southward advancing sub-freezing airmass
below. Therefore, sleet may be a more dominant mixed precip type
than originally anticipated.
After passage of the cyclone, the warm nose should translate to
the east favoring an eventual transition from sleet/freezing rain
to light snow. However, there is concern that, as a dry slot also
punches into the region, exodus of some cloud ice could occur with
light freezing rain/drizzle mixing possibly mixing with the light
snow to the south of the heaviest banded snowfall. Light
snow/freezing drizzle could linger into Saturday night, as
moisture lingers and the main positively tilted trough reaches the
region.
Breezy northerly low-level/surface flow will continue to advect a
very cold airmass into the CWA through Sunday morning. This
evolution will deliver the coldest air portions of the area have
seen so far this season with morning low temps around 0 F in
northeastern MO/west-central IL and single digits as far south as
central MO. Wind chills of -10 to -17 F will also be possible in
these areas with the breezy conditions. This cold airmass will
entrench the area through Monday morning. However, global model
guidance indicate the low-level flow will finally turn to the south-
southwest late Monday, promoting a period of moderating temps
thereafter. But this warm-up may not be long-lived, with an upper-
level trough potentially traversing the north-central CONUS and
bringing another opportunity for precip and CAA.
Pfahler
&&
.AVIATION... (For the 00z TAFs through 00z Friday Evening)
Issued at 539 PM CST Thu Dec 30 2021
MVFR ceilings held on at KUIN and the St. Louis area terminals,
and they are expected to remain into the evening hours. Ceilings
will also develop at KCOU/KJEF, with all terminals dropping either
to low MVFR or IFR conditions later this evening, with LIFR
visibilites and ceilings late tonight into early Friday morning.
Conditions are expected to improve to VFR by late Friday morning
except at KUIN which will not improve to VFR until late in the
period. Winds will generally remain light until midday on Friday
when they will turn out of the south with some gusts at KUIN.
SPECIFICS FOR KSTL:
Current MVFR ceilings and visibilities will fall to IFR later this
evening and LIFR late tonight into early Friday morning. Conditions
are expected to improve to VFR by mid morning on Friday. Winds
will generally remain light through the period.
Britt
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Winter Storm Watch from late Friday night through Saturday
evening for Audrain MO-Boone MO-Callaway MO-Cole MO-Knox MO-
Lewis MO-Marion MO-Moniteau MO-Monroe MO-Montgomery MO-Pike
MO-Ralls MO-Shelby MO.
IL...Winter Storm Watch from late Friday night through Saturday
evening for Adams IL-Brown IL-Pike IL.
&&
WFO LSXHazardous weather outlook, Dec 30, 3:42 PM CST, 5 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 342 PM CST Thu Dec 30 2021 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-312145- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 342 PM CST Thu Dec 30 2021 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A storm system will bring a combination of rain, freezing rain, sleet and snow late Friday night into Saturday evening with the greatest amounts of accumulating wintry precipitation over central and northeast Missouri and west central Illinois with light amounts of ice elsewhere. A Winter Storm Watch remains in effect for parts of central and northeast Missouri as well as west central Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Britt
Nearby
Dense Fog Advisories in Missouri, 2021Dense Fog Advisories in Illinois, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.